MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HUBER PLUS 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS HUBER PLUS 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Local Reaction (2035)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redn3290 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The patient reported, "i have been using the huber plus needle and the past few months i¿m blistering, with some clear fluid leaking, right where the needle goes into my port.I took a 2 month break from being accessed and mostly cleared but now it¿s happening all over again.What exactly are your needles made out of? i want to get allergy tested to see if i¿m allergic but can¿t find what to test for." 11/4/2019: additional information from patient reported the patient blister right where the needle goes.A little bit of the fluid would come out of the blister and/or bleeding.The site was tender, itchy off and on with redness & swelling.It was stated an infection was not confirmed but was prescribed an antibiotic fluconazole 100 mg for 5 days on (b)(6).
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of possible allergy to huber plus infusion set needle is inconclusive due to unknown conditions during use.One photo sample of a patient¿s upper right chest/shoulder area was provided for investigation.A bump in the skin is present which is likely due to a port being present within the skin.The skin has a red discoloration and blistering at what appears to be the location the port.The complainant indicates the cause may be an allergic reaction to the needle.The needle component is made from 304 stainless steel.Based on the description of the reported event, possible contributing factors include patient reaction sensitivity and port site maintenance.Since the exact cause of the patient reaction could not be determined from the photo sample provided, the complaint is inconclusive.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of redn3290 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The patient reported, "i have been using the huber plus needle and the past few months i¿m blistering, with some clear fluid leaking, right where the needle goes into my port.I took a 2 month break from being accessed and mostly cleared but now it¿s happening all over again.What exactly are your needles made out of? i want to get allergy tested to see if i¿m allergic but can¿t find what to test for." (b)(6) 2019: additional information from patient reported the patient blister right where the needle goes.A little bit of the fluid would come out of the blister and/or bleeding.The site was tender, itchy off and on with redness & swelling.It was stated an infection was not confirmed but was prescribed an antibiotic fluconazole 100 mg for 5 days on (b)(6).

Brand Name
HUBER PLUS 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9370928
Report Number3006260740-2019-03667
Device Sequence Number14012746
Product Code FPA
UDI-Device Identifier00801741065552
UDI-Public(01)00801741065552
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number012001
Device Lot NumberREDN3290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Event Location Home
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;